TARU PUBLICATIONS
Journal of Discrete Mathematical Sciences and Cryptography cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-0065·ISSN (Print): 0972-0529

Monthly Journal: Publishes theoretical and applied research in all areas of Discrete Mathematical Sciences, Cryptography, Combinatorics, Elliptic Curves and Information Security.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

On the k-order Jacobsthal polynomials and a new approach to coding theory

* , , ,

* Corresponding author · click or hover a name for details

pp. 1707–1725Vol. 29Issue 4April 2026DOI: 10.47974/JDMSC-2398 Crossmark XML
Received:
10 Dec 2024
Published Online:
27 Dec 2025
Article type:
Research Article
Language:
EN
Article no.:
JDMSC-2398
Pages:
1707–1725

Abstract

In this paper, we introduce a novel coding and decoding framework based on a generalized form of the k-order Jacobsthal polynomials. To this end, we first investigate the structure of these polynomials and derive a general expression for the powers of their associated companion matrices. Specifically, we develop a coding/decoding scheme utilizing integer powers of the companion matrix Qk (x) whose entries are determined by the coefficients of the k-order Jacobsthal polynomials. Furthermore, we define a suitable alphabet structured by generalized Jacobsthal numbers, integrating this alphabet into the proposed coding methodology. This construction enables a new perspective on algebraic coding theory by embedding the properties of k-order Jacobsthal polynomials into the design of the coding system. To demonstrate the practicality of the method, several illustrative examples and applications are presented. Finally, potential directions for future research and implications for coding theory are discussed. 

Keywords

Subject Classifications

11B8311B3711T7194B35

References

[1] M. Asci, S. Aydinyuz, “k-order Gaussian Fibonacci polynomials and applications to the coding/decoding theory,” Journal of Discrete Math­ematical Sciences and Cryptography, vol. 26, no. 5, pp. 1399-1416, (2022). 
[2] A. Kumar Yadav, M. Pruthi, “Generalized k-step Jacobsthal numbers coding and decoding method,” Journal of Discrete Mathematical Sci­ences and Cryptography, vol. 26, no. 6, pp. 1773-1799, (2023). 
[3] B. Kuloğlu, E. Özkan, “Applications of Jacobsthal and Jacobsthal-Lu­cas numbers in coding theory,” Mathematica Montisnigri, vol. 57, pp. 54-64, (2023). 
[4] M. Basu, B. Prasad, “The generalized relations among the code ele­ments for Fibonacci coding theory,” Chaos Solitons Fractals, vol. 41, no. 5, pp. 2517-2525, (2009).
[5] S. Uçar, N. Taş, and N. Y. Özgür, “A new application to coding theory via Fibonacci and Lucas numbers,” Mathematical Sciences and Applications E-Notes, vol. 7, no. 1, pp. 62–70 (2019).
[6] N. Taş, S. Uçar, N. Y. Özgür, and Ö. Ö. Kaymak, “A new coding/decoding algorithm using Fibonacci numbers,” Discrete Mathematics, Algorithms and Applications, vol. 10, no. 2, pp. 1850028 (2018).
[7] P. Sundarayya and M. G. Vara Prasad, “Coding theory on Pell–Lucas p-numbers,” Journal of Physics: Conference Series, vol. 1344, no. 1, pp. 012017 (2019).
[8] M. Basu and M. Das, “Coding theory on generalized Fibonacci n-step polynomials,” Journal of Information and Optimization Sciences, vol. 38, no. 1, pp. 83–131 (2017).
[9] B. Prasad, “Coding theory based on balancing polynomials,” Control and Cybernetics, vol. 50, no. 2, pp. 335–346 (2021).
[10] A. F. Horadam, “Jacobsthal representation numbers,” The Fibonacci Quarterly, vol. 34, pp. 40–54 (1996).
[11] A. F. Horadam, “Jacobsthal representation polynomials,” The Fibonacci Quarterly, vol. 35, no. 2, pp. 137–148 (1997).
[12] A. F. Horadam, “Convolutions for Jacobsthal-type polynomials,” The Fibonacci Quarterly, vol. 40, no. 3, pp. 212–222 (2002).
[13] P. Catarino and M. L. Morgado, “On generalized Jacobsthal and Jacobsthal–Lucas polynomials,” Analele Ştiinţifice ale Universităţii Ovidius din Constanţa, vol. 24, no. 3, pp. 61–78 (2016).
[14] G. B. Djordjević, “Generalized Jacobsthal polynomials,” The Fibonacci Quarterly, vol. 38, no. 3, pp. 239–243 (2000).
[15] V. E. Hoggatt Jr. and M. Bicknell-Johnson, “Convolution arrays for Jacobsthal and Fibonacci polynomials,” The Fibonacci Quarterly, vol. 16, no. 5, pp. 385–402 (1978).
[16] N. Kiliç, “On split k-Jacobsthal and k-Jacobsthal–Lucas quaternions,” Ars Combinatoria, vol. 142, pp. 129–139 (2019).
[17] N. Kiliç, “On k-Jacobsthal and k-Jacobsthal–Lucas octonions,” JP Journal of Algebra, Number Theory and Applications, vol. 41, no. 1, pp. 1–17 (2019).
[18] A. Tereszkiewicz and I. Wawreniuk, “Generalized Jacobsthal polynomials and special points for them,” Applied Mathematics and Computation, vol. 268, pp. 806–814 (2015).
[19] T. Koshy and M. Salmassi, “Cassini-like formulas for Jacobsthal and Koshy polynomials,” The Mathematical Gazette, vol. 90, no. 517, pp. 68–70 (2006).
[20] T. Koshy, Fibonacci and Lucas Numbers with Applications, New York, NY, USA: Wiley (2001).
[21] S. Arpacı and F. Yilmaz, “On k-order Jacobsthal polynomials and their properties,” in Mathematical Methods for Engineering Applications, Cham, Switzerland: Springer, pp. 305–313 (2024).
[22] F. Yilmaz and D. Bozkurt, “The generalized order-k Jacobsthal numbers,” International Journal of Contemporary Mathematical Sciences, vol. 4, no. 34, pp. 1685–1694 (2009).

Views: 183Downloads: 144Citations: 0